Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 14, 2024, 7:22 PM CDT for Collin County, Grayson County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 7:22 PM CDT (00:22 UTC)
- Expired
- Mar 14, 2024, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Collin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:05 PM CDT | HAIL 0.75 | 3 Sw Savoy, TX | Trained spotter measured 3/4-inch hail 3 miles south of Bells. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted.
018
WFUS54 KFWD 150022
TORFWD
TXC085-181-150100-
/O.NEW.KFWD.TO.W.0002.240315T0022Z-240315T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
722 PM CDT Thu Mar 14 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Collin County in north central Texas...
Southeastern Grayson County in north central Texas...
* Until 800 PM CDT.
* At 722 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Melissa, or 8 miles north of McKinney, moving
northeast at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Anna, Melissa, and Van Alstyne around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include White
Mound, Westminster, Cannon, Elmont, Weston, and Pilot Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3360 9638 3332 9639 3322 9666 3334 9680
TIME...MOT...LOC 0022Z 226DEG 24KT 3332 9667
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Stalley2 follow-up statements
112
WWUS54 KFWD 150039
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
739 PM CDT Thu Mar 14 2024
TXC085-181-150100-
/O.CON.KFWD.TO.W.0002.000000T0000Z-240315T0100Z/
Collin TX-Grayson TX-
739 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH
CENTRAL COLLIN AND SOUTHEASTERN GRAYSON COUNTIES...
At 738 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Van Alstyne, or 14 miles north of McKinney, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Tom Bean around 750 PM CDT.
Whitewright around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include White
Mound, Cannon, Elmont, Pilot Grove, Weston, and Westminster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3340 9639 3334 9662 3338 9674 3360 9638
TIME...MOT...LOC 0038Z 221DEG 25KT 3340 9659
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Stalley836 WWUS54 KFWD 150052 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 752 PM CDT Thu Mar 14 2024 TXC085-181-150100- /O.EXP.KFWD.TO.W.0002.000000T0000Z-240315T0100Z/ Collin TX-Grayson TX- 752 PM CDT Thu Mar 14 2024 ...THE TORNADO WARNING FOR NORTH CENTRAL COLLIN AND SOUTHEASTERN GRAYSON COUNTIES WILL EXPIRE AT 800 PM CDT... The rotation associated with the storm that prompted the Tornado Warning has weakened, and no longer appears capable of producing a tornado. Therefore the Tornado Warning will be allowed to expire. However, hail and strong wind gusts are still possible with this thunderstorm. A Severe Thunderstorm Warning remains in effect for northern Collin County and southern Grayson County. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Texas. && LAT...LON 3340 9639 3334 9662 3338 9674 3360 9638 TIME...MOT...LOC 0050Z 226DEG 24KT 3345 9653 $$ Stalley
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:02 PM CDT, 20 minutes earlier.
Area forecast discussion, Mar 14, 7:02 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 702 PM CDT Thu Mar 14 2024 ...New Aviation, Short Term... .SHORT TERM... /NEW/ Update: A Severe Thunderstorm Watch is now in effect until midnight tonight. Scattered thunderstorms have developed across the open warm sector in North Texas ahead of a frontal boundary currently positioned from NW Arkansas to SW Oklahoma. The environment will remain favorable for very large hail with any thunderstorms that develop through this evening. Weak low-level wind shear will keep the tornado threat on the low end. However, we will continue to monitor this potential due to impressive instability overhead, especially with any right-moving supercells. Additional thunderstorms are expected along the front as it pushes through North and Central Texas later tonight with periodic chances for showers and storms during the day Friday. See the discussion below for more detailed information regarding the remainder of the short-term forecast period. Langfeld Previous Discussion: Today through Friday Afternoon/ As of this writing, showers and storms have formed along a dryline just west of our Big Country counties. convection will remain possible in the northwest as the dryline continues to move eastward. Large hail and damaging winds remain the main threats. Uncertainty remains on whether or not early afternoon storms will fire up out near the dryline when it reaches closer as it moves further into the region, as continued mesoscale lift will be needed to completely erode the 850mb warm nose. Though continuing to scatter, any lingering clouds atop our western counties will play a factor in daytime heating and destabilization. Current ACARS soundings show that the cap over DFW is still there, but has significantly eroded since the 12Z RAOB. This conditionality will keep rain chances closer to the I-35 low, as most guidance does not have storms forming until late afternoon. As such, will continue to advertise a low isolated chance for storms. If a parcel of air were able to overcome the cap and produce a storm, large hail and damaging winds are the main threats. The main show for today will likely take place late this afternoon into this evening. As of current guidance, most CAMs are favoring a later bloom of convection near the I-35 corridor around 5-6 PM this evening. The locations that have the best chance to observe severe weather are generally near and east of a Gainesville-Waco-Athens curve, where HREF guidance shows the majority of members initializing convection. Forecast soundings indicate a free- convecting atmosphere with abundant CAPE, deep layer shear, and steep mid-level lapse rates between 8-9 degrees. This environment will promote severe storms capable of primarily large hail and damaging wind gusts. A tertiary tornado threat will be present and cannot be discounted, especially in the northeast (near/east I-35, north I-20), where SPC currently has a 5-10% risk. Over the afternoon and evening, storms will move northeast. Meanwhile well to our north, a shortwave disturbance will move to the northeast, sending its attendant cold front southward through the Central Plains. Currently, the front is draped across Southern Colorado and Kansas, and will continue to slowly move towards the Red River today. The front will eventually reach the Red River around 11PM-12AM, becoming a mesoscale focus for additional shower and storms tonight. Best chances for precipitation will be in the East/northeast overnight into Friday morning, with large hail and damaging winds the main threats and a tertiary tornado threat. A shortwave disturbance will transit around the quasi-stationary cut-off low over the Desert Southwest, increasing isentropic ascent overtop the post-frontal airmass and allowing for morning SW-NE moving clusters. The front will end up slowing as it moves across Central Texas, eventually stalling just south of our CWA border by Friday afternoon. This boundary will become a focus for afternoon storm development across Central and South Texas. There is a severe threat with the afternoon activity, but the location heavily depends on the location of the front. Nonetheless, hail and damaging winds will be the main threats. Prater && .LONG TERM... /Issued 340 PM CDT Thu Mar 14 2024/ /This Weekend Through Next Week/ An upstream cut-off low over the Desert Southwest will maintain unsettled weather until its eventual ejection through the Southern Plains late next week. While the bulk of the rainfall will be through this weekend, unseasonably cloudy conditions and periodic rain chances will persist next week. After a series of sunny and pleasant weekends, the final weekend of astronomical winter won't be the best for outdoor activities. Saturday will be quite wet as overrunning moisture feeds a passing disturbance. Widespread showers and embedded storms will spread southwest to northeast across the region during the daylight hours and into Saturday evening. Adequate cell motion will limit residence time, but positive precipitable water anomalies will enhance precipitation efficiency. Rainfall totals Saturday are not expected to be extraordinary, but following previous rounds of heavy rainfall on Thursday and Friday, some flooding issues could arise. A reinforcing front will arrive on Sunday, providing yet another chance for showers and storms. The dry advection will invade from the northeast, keeping the better rain chances from the Big Country into Central Texas. A lone rain-free day will follow on Monday during which the sun should re-emerge. Rain chances will steadily increase thereafter, culminating on Thursday when the decaying trough upstream finally ejects, tracking directly overhead. 25 && .AVIATION... /NEW/ /00Z TAFs/ Isolated to scattered thunderstorms have developed across North Texas in the open warm sector ahead of a frontal boundary currently positioned from NW Arkansas to SW Oklahoma. We will maintain VCTS in the TAFs for the next few hours due to the more scattered nature of this pre-frontal convection. Increasing thunderstorm coverage is expected along the cold front as it pushes through North and Central Texas later tonight. We have this denoted by a TEMPO TSRA group after 05Z tonight at the D10 terminals. The environment remains favorable for large hail, frequent lightning, and gusty winds for any thunderstorms that develop through this evening. Reduced visibilities and lowered cigs are also likely with any storms that directly impact the terminals. Widespread MVFR cigs are expected late tonight into Friday morning. Southerly winds will turn north-northwesterly behind the cold front (~04Z for D10 and ~09Z for KACT). Another round of elevated thunderstorms is possible Thursday morning. The severe weather threat looks low with this round, but a few stronger cores could produce small hail and lightning. Langfeld && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 68 52 67 55 / 70 50 20 50 40 Waco 62 69 56 66 58 / 60 70 30 60 50 Paris 58 67 50 68 53 / 90 20 10 20 30 Denton 55 66 48 66 51 / 70 40 10 50 30 McKinney 57 67 50 67 53 / 80 30 20 40 40 Dallas 58 68 53 67 56 / 70 50 20 50 40 Terrell 60 68 53 67 55 / 80 50 20 40 50 Corsicana 63 71 57 69 59 / 70 60 30 50 60 Temple 63 71 55 67 57 / 60 60 30 70 60 Mineral Wells 54 66 49 64 51 / 50 60 20 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 14, 7:06 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 706 PM CDT Thu Mar 14 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 706 PM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected across North and Central Texas through tonight. A few will likely become strong to severe and be capable of producing very large hail, damaging wind gusts, and frequent lightning. The tornado threat is low but non- zero. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Multiple rounds of showers and thunderstorms expected Friday through the upcoming weekend. A few strong or severe thunderstorms will be possible Friday afternoon across Central Texas. These storms will be capable of producing large hail and gusty downburst winds. Multiple rounds of heavy rain, especially those that occur in areas that saw considerable rainfall in recent days, could also reaggravate flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 14, 6:35 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
635 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Hail 1 SE Lake Dallas 33.12N 97.02W
03/14/2024 M1.50 inch Denton TX Amateur Radio
&&
MBLocal storm report, Mar 14, 6:39 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
639 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Hail 1 E Double Oak 33.06N 97.09W
03/14/2024 E2.00 inch Denton TX Broadcast Media
&&
MBLocal storm report, Mar 14, 6:55 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
655 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Hail 2 WNW Frisco 33.15N 96.84W
03/14/2024 M1.75 inch Collin TX Trained Spotter
&&
MBLocal storm report, Mar 14, 6:57 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
657 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Hail Little Elm 33.17N 96.93W
03/14/2024 M1.25 inch Denton TX Amateur Radio
&&
MBLocal storm report, Mar 14, 7:13 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
713 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Hail 2 SE Lincoln Park 33.21N 96.94W
03/14/2024 E1.50 inch Denton TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, Mar 14, 7:20 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
720 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 3 NE Hackberry 33.18N 96.89W
03/14/2024 E2.00 inch Denton TX Emergency Mngr
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson | 64 min |
| Mar 14, 8:06 PM CDT | Areal Flood Advisory | FWD | Collin, Grayson | 3 hr |
| Mar 14, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson | 65 min |
| Mar 14, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 50 min |
| Mar 14, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Fannin, Hunt, Lamar | 46 min |
| Mar 14, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hunt, Lamar | 55 min |
| Mar 14, 10:08 PM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hunt, Lamar | 96 min |
| Mar 14, 11:43 PM CDT | Flash Flood Warning | FWD | Delta, Fannin, Hunt, Lamar | 92 min |
| Mar 15, 12:26 AM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Mar 15, 1:28 AM CDT | Special Weather Statement | FWD | Parker | 32 min |
| Mar 15, 1:34 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Palo Pinto, Parker | 56 min |
| Mar 15, 1:45 AM CDT | Special Weather Statement | FWD | Denton | 30 min |
| Mar 15, 6:02 AM CDT | River Flood Warning | FWD | Collin | 30 hr |
| Mar 15, 9:49 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| Mar 15, 10:32 AM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| Mar 15, 10:59 AM CDT | Special Weather Statement | FWD | Hamilton | 31 min |
| Mar 15, 11:28 AM CDT | Special Weather Statement | FWD | Bosque | 32 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.